Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 8, 2024, 3:37 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 3:37 PM CDT (20:37 UTC)
- Expired
- May 8, 2024, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:54 PM CDT | HAIL 1.25 | 1 Sse Portland, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:13 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.6
The text
As transmitted.
340
WFUS54 KOHX 082037
TOROHX
TNC147-165-082100-
/O.NEW.KOHX.TO.W.0009.240508T2037Z-240508T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
337 PM CDT Wed May 8 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Sumner County in Middle Tennessee...
Northeastern Robertson County in Middle Tennessee...
* Until 400 PM CDT.
* At 336 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cross Plains, or 11 miles east of Springfield,
moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cross Plains around 340 PM CDT.
Portland around 345 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Orlinda and Mitchellville.
This includes Interstate 65 between mile markers 108 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3649 8637 3646 8672 3658 8679 3665 8645
3665 8641
TIME...MOT...LOC 2036Z 244DEG 28KT 3653 8667
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Baggett1 follow-up statement
615
WWUS54 KOHX 082049
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
349 PM CDT Wed May 8 2024
TNC147-165-082100-
/O.CON.KOHX.TO.W.0009.000000T0000Z-240508T2100Z/
Sumner TN-Robertson TN-
349 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN SUMNER AND NORTHEASTERN ROBERTSON COUNTIES...
At 349 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Portland, or 14 miles northwest of Gallatin, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Portland around 355 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Mitchellville and Orlinda.
This includes Interstate 65 between mile markers 111 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3649 8637 3649 8666 3660 8671 3665 8645
3665 8641
TIME...MOT...LOC 2049Z 244DEG 28KT 3657 8656
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BaggettWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 12:58 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 8, 12:58 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1258 PM CDT Wed May 8 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Friday) Issued at 1152 AM CDT Wed May 8 2024 Earlier warm front now stationary and centered w-e just north of I- 40. This far northern area has served as the flood threat with numerous advisories and warnings issued thus far. Flood reports have been received mainly across the Robertson and Sumner county areas. Energy along the boundary is working eastward with the bulk of the activity now across the Plateau. To the south, airmass is hanging on to a weak cap despite warming temps. Upstream however, 2 separate slugs of energy will be pushing southeastward. This translates to 2 rounds of severe. The 1st will occur from 3pm to 6pm, with the 2nd round in the 8 pm to midnight timeframe. All forms of severe weather will be possible. Instabilities will be greatest across our south so I would think the largest(non tornadic) hail would occur there. As for rainfall amounts, the flood watch shall continue. Latest Hrrr shows isolated storm totals of up to 6 inches across an area stretching from far north central middle TN eastward across the northern Plateau. Now models do hang onto the light to moderate shower activity through 12Z to 18Z before ending. Look for clearing skies Thursday night with cooler temps. Upper troughing will feature a Friday shortwave with a few showers. Saturday looks similar with an additional shortwave. The near term temps will continue to run rather warm tonight and Thursday with 80s for highs once again. Noticeably cooler by Friday morning with lows back down into the 50s. We may seven see some 40s by Saturday morning. && .LONG TERM... (Friday Night through next Wednesday) Issued at 1152 AM CDT Wed May 8 2024 In the extended forecast, ridging will return for Monday. The next system of interest will be for Tuesday and Wednesday of next week. Instability looks weak for now so mostly just looking at showers and non severe tstms for now. Extended temps will start out on the cool side but will warm back to near 80 for highs by mid week. Overnight lows will work back into the lower 60s as well. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Wed May 8 2024 Airmass is somewhat capped for now. However, a couple slugs of energy will enable showers and thunderstorms to develop later this afternoon as round 1, and then this evening as round 2. The Currently high instability levels will only increase with time. Thus, the full plethora of severe possibilities exists. For the tafs will include temporary gusts to 40 kts with the stronger storms. Look for showers to persist, generally after 06Z-09Z when the storminess exits. IFR cigs and vsbys will of course accompany the stronger storms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 86 58 72 / 90 30 10 10 Clarksville 66 83 54 70 / 80 10 10 10 Crossville 63 79 53 66 / 90 50 20 30 Columbia 66 85 56 72 / 100 30 10 10 Cookeville 65 80 54 67 / 90 50 20 20 Jamestown 63 79 53 66 / 90 50 20 30 Lawrenceburg 66 84 57 72 / 100 40 10 10 Murfreesboro 66 85 55 72 / 100 40 10 10 Waverly 66 83 54 71 / 90 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Grundy- Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Perry-Pickett-Putnam-Robertson-Rutherford- Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson- Wilson. && SHORT TERM...21 LONG TERM....21 AVIATION.....21
In the hours before
Special weather statement, May 8, 2:01 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
201 PM CDT Wed May 8 2024
TNZ007-026-027-081930-
Robertson TN-Davidson TN-Cheatham TN-
201 PM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...EASTERN
CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashland City, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Ashland City, Madison, Goodlettsville, Greenbrier,
Coopertown, Pegram, Ridgetop, Joelton, Pleasant View, Bells Bend,
Whites Creek, and Beaman Park.
This includes the following highways...
Interstate 40 near mile marker 207.
Interstate 65 between mile markers 85 and 96.
Interstate 24 between mile markers 27 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3611 8707 3625 8716 3650 8684 3621 8663
TIME...MOT...LOC 1901Z 233DEG 25KT 3621 8704
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, May 8, 2:20 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
220 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Hail 8 E Ashland City 36.26N 86.92W
05/08/2024 E1.00 Inch Davidson TN Public
Twitter photo showed hail up to quarter size
in the Beaman Park area.
&&
ShamburgerLocal storm report, May 8, 2:53 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
253 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tornado 7 E Fredonia 36.45N 87.10W
05/08/2024 Robertson TN Public
Reported by spotter on mile marker 19 on
I-24.
&&
RRHLocal storm report, May 8, 2:55 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
255 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Tornado 4 NW Coopertown 36.48N 87.03W
05/08/2024 Robertson TN Trained Spotter
Still ongoing northwest of Coopertown. Exact
location estimated by radar.
&&
RRHLocal storm report, May 8, 3:07 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
307 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Flash Flood 1 ENE White House 36.47N 86.65W
05/08/2024 Sumner TN Public
Flooding reported in White House High
School.
&&
RRHLocal storm report, May 8, 3:32 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
332 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM Hail Bumpus Mills 36.61N 87.84W
05/08/2024 E1.00 Inch Stewart TN Emergency Mngr
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:52 AM CDT | Special Weather Statement | OHX | Stewart | 23 min |
| May 8, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| May 8, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 19 min |
| May 8, 5:00 AM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| May 8, 5:27 AM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 33 min |
| May 8, 5:48 AM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Stewart | 3 hr |
| May 8, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| May 8, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| May 8, 6:57 AM CDT | Special Weather Statement | OHX | Clay, Macon | 33 min |
| May 8, 7:10 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 50 min |
| May 8, 7:17 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| May 8, 7:23 AM CDT | Tornado Warning | OHX | Clay, Jackson, Overton | 37 min |
| May 8, 7:51 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 7:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 51 min |
| May 8, 7:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 33 min |
| May 8, 8:35 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 8:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 8:58 AM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 3 hr |
| May 8, 8:59 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 46 min |
| May 8, 9:45 AM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 10:14 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| May 8, 10:54 AM CDT | Flash Flood Warning | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 11:47 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 1:19 PM CDT | Special Weather Statement | OHX | Montgomery | 26 min |
| May 8, 1:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 47 min |
| May 8, 2:01 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| May 8, 2:06 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery | 24 min |
| May 8, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 48 min |
| May 8, 2:35 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner | 3 hr |
| May 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| May 8, 2:47 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 28 min |
| May 8, 3:09 PM CDT | Tornado Warning | OHX | Robertson | 36 min |
| May 8, 3:13 PM CDT | Tornado Warning | OHX | Stewart | 47 min |
| May 8, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| May 8, 3:42 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 30 min |
| May 8, 3:46 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| May 8, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 51 min |
| May 8, 3:56 PM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 34 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 47 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 46 min |
| May 8, 4:06 PM CDT | Tornado Warning | OHX | Houston, Stewart | 24 min |
| May 8, 4:09 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| May 8, 4:18 PM CDT | Tornado Warning | OHX | Lewis, Perry, Wayne | 27 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 46 min |
| May 8, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 45 min |
| May 8, 4:37 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 38 min |
| May 8, 4:42 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 8, 4:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Humphreys and 7 more | 3 hr |
| May 8, 4:49 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery | 10 min |
| May 8, 5:00 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 30 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:10 PM CDT | Tornado Warning | OHX | Lewis, Maury | 35 min |
| May 8, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 46 min |
| May 8, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:23 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 12 min |
| May 8, 5:31 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Smith and 3 more | 6 hr |
| May 8, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 8, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| May 8, 5:41 PM CDT | Tornado Warning | OHX | Marshall, Maury, Rutherford, Williamson | 34 min |
| May 8, 5:57 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 33 min |
| May 8, 6:10 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 35 min |
| May 8, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 34 min |
| May 8, 6:18 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Marshall, Rutherford and 3 more | 3 hr |
| May 8, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 34 min |
| May 8, 6:27 PM CDT | Tornado Warning | OHX | Smith, Trousdale, Wilson | 33 min |
| May 8, 6:36 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 39 min |
| May 8, 6:42 PM CDT | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 4 more | 3 hr |
| May 8, 6:45 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 30 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White, Wilson | 40 min |
| May 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 23 min |
| May 8, 6:56 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 15 hr |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.